Alert archive / Alabama / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 219, NWS Mobile, AL

July 4, 2008Choctaw County, Clarke County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Jul 4, 2008, 7:43 PM CDT for Choctaw County, Clarke County, Alabama. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 4, 2008, 7:43 PM CDT (00:43 UTC)
Expired
Jul 4, 2008, 8:45 PM CDT
In force
62 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

Counties Choctaw County, AL, Clarke County, AL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 0.7 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2008-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 965 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2008-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
965 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
1183 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 050043
SVRMOB
ALC023-025-050145-
/O.NEW.KMOB.SV.W.0219.080705T0043Z-080705T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
743 PM CDT FRI JUL 4 2008

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL CHOCTAW COUNTY IN SOUTHWEST ALABAMA...
  CENTRAL CLARKE COUNTY IN SOUTHWEST ALABAMA...

* UNTIL 845 PM CDT

* AT 736 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING
  WINDS OVER 60 MPH.  THIS STORM WAS 9 MILES SOUTHWEST OF OPINE...OR
  ABOUT 18 MILES SOUTHEAST OF BUTLER...MOVING EAST AT 13 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  OPINE BY 810 PM CDT...
  CHILTON BY 840 PM CDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3190 8780 3174 8785 3180 8812 3193 8811
TIME...MOT...LOC 0043Z 276DEG 11KT 3185 8804

$$
1 follow-up statement
000 
WWUS54 KMOB 050101
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
759 PM CDT FRI JUL 4 2008

ALC023-050109-
/O.CAN.KMOB.SV.W.0219.000000T0000Z-080705T0145Z/
CHOCTAW AL-
759 PM CDT FRI JUL 4 2008

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CHOCTAW COUNTY IS
CANCELLED...

CONTINUOUS CLOUD TO GROUND LIGHTNING IS STILL OCCURRING WITH THIS 
STORM. MOVE INDOORS IF NECESSARY. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 3190 8780 3187 8781 3186 8781 3178 8784
      3174 8785 3179 8805 3192 8802
TIME...MOT...LOC 0059Z 276DEG 11KT 3184 8797

$$

ALC025-050145-
/O.CON.KMOB.SV.W.0219.000000T0000Z-080705T0145Z/
CLARKE AL-
759 PM CDT FRI JUL 4 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR NORTH CENTRAL CLARKE COUNTY...

AT 750 PM CDT...DOPPLER RADAR CONTINUES TO INDICATE A SEVERE 
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING 
WINDS OVER 60 MPH. THIS STORM WAS NEAR OPINE...OR ABOUT 16 MILES 
NORTHWEST OF GROVE HILL...MOVING EAST AT 13 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  OPINE BY 805 PM CDT...
  CHILTON BY 835 PM CDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS 
IMMEDIATELY REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE 
ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 3190 8780 3187 8781 3186 8781 3178 8784
      3174 8785 3179 8805 3192 8802
TIME...MOT...LOC 0059Z 276DEG 11KT 3184 8797

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 6:41 PM CDT, 1 hour 2 minutes earlier.

Area forecast discussion, Jul 4, 6:41 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
641 PM CDT FRI JUL 4 2008

.AVIATION...SIMILAR PATTERN OF THE LAST SEVERAL DAYS CONTINUES WITH
FEW LOW AND SCATTERED HIGH CLOUDS DURING THE EVENING HOURS AFTER THE
EVENING CONVECTION HAS ENDED.  SOME LOW BASED CUMULUS CLOUDS ADVANCE
FROM OFFSHORE/NEAR THE COASTLINE INLAND DURING THE EARLY MORNING
HOURS WITH ISOLATED SHOWERS DEVELOPING IN THE VICINITY NEAR 14/15Z.
THUNDERSTORMS WILL BE IN THE VICINITY NEAR 17Z...SLIGHTLY EARLIER
CLOSER TO SHORE...WITH CEILINGS NEAR 5 KFT.  A CHANCE OF
THUNDERSTORM OCCURRENCE AT THE AIRPORTS WILL BE DURING THE EARLY TO
MID AFTERNOON HOURS WITH CEILINGS GENERALLY 3 KFT. /29

*** PREVIOUS DISCUSSION ***

.SHORT TERM TONIGHT AND SATURDAY...UNFORTUNATELY...EVENING
BARBECUES MAY HAVE TO CONTEND WITH LINGERING THUNDERSTORM ACTIVITY
CARRYING OVER FROM THE AFTERNOON. NOT LOOKING FOR A COMPLETE WASHOUT
THOUGH...BUT LATE AFTERNOON/EVENING STORMS WILL BRING ABOUT DELAYS
IN THE INDEPENDENCE DAY COOKING PLANS. SOME OF THE EVENING STORMS
COULD BE STRONG AT TIMES AND CANNOT RULE OUT AN ISOLATED SEVERE
STORM. HOWEVER...FORECASTERS ANTICIPATE COVERAGES OF THUNDERSTORMS
TO DECREASE DURING THE COURSE OF THE EVENING DUE TO LOSS OF
INSTABILITY. CLOUD DEBRIS FROM DECAYED THUNDERSTORM ACTIVITY IS
ANTICIPATED TO BE HIGH ENOUGH AS TO NOT IMPACT FIRE WORKS VIEWING IN
MOST AREAS LATER IN THE EVENING. THE GULF COAST REMAINS UNDER THE
INFLUENCE OF A WEAK TROF OF LOW PRESSURE IN THE UPPER
ATMOSPHERE...WHILE SURFACE HIGH PRESSURE PERSISTS FROM THE SOUTHWEST
ATLANTIC INTO THE GULF. WITH DEEP LAYER MOISTURE (PRECIPITABLE
WATERS 1.8 TO 2 INCHES) ALONG WITH DAYTIME INSTABILITY...ANOTHER
ROUND OF SCATTERED THUNDERSTORMS SHOULD HAVE NO PROBLEM INITIATING
ON WEAK MESOSCALE/SEA/BAY BREEZE BOUNDARIES ON SATURDAY. LITTLE
CHANGE IN THE TEMPERATURE FORECAST WITH LOWS NEAR 70 INLAND TO MID
70S COAST AND DAYTIME HIGHS NEAR 90. /10

.LONG TERM SUNDAY THROUGH FRIDAY...SUBTROPICAL RIDGE WILL
PERSIST FROM THE WESTERN ATLANTIC INTO THE NORTHERN GULF THROUGH THE
MEDIUM RANGE. CHANCES FOR SHOWERS AND THUNDERSTORMS WILL BE NEAR
CLIMATOLOGICAL NORMALS FOR THIS TIME OF YEAR...ROUGHLY 30 TO 50
PERCENT...PRIMARILY FROM THE LATE MORNING INTO THE EARLY EVENING AND
NEAR THE COAST AND COASTAL WATERS LATE NIGHT AND EARLY MORNING.
TEMPERATURES ALSO WITHIN A DEGREE OR TWO OF NORMAL. 10/11

&&

.AVIATION...EXPECT CONVECTIVE ACTIVITY TO BE NORTH OF THE TERMINALS
WITH VFR CONDITIONS PREVAILING INTO THE EVENING. MAY GET DOWN TO MVFR
CEILINGS BRIEFLY IN MORNING WITH TSTMS IN VCNTY SATURDAY NEAR THE
COASTAL SITES. /10

&&

.MARINE...DID NOT SEE ANYTHING IN THE LATEST GUIDANCE TO MAKE ANY
CHANGES TO WHAT IS OFFERED IN THE CURRENT FORECAST. HIGH PRESSURE
CONTINUES FROM THE SOUTHWEST ATLANTIC INTO THE NORTHERN GULF OF
MEXICO. SOUTHERLY DAYTIME WINDS 10 TO 15 KNOTS BECOMING LIGHT FROM
AN EASTERLY DIRECTION LATE NIGHT/EARLY MORNING NEXT WEEK. SEAS 1 TO 2
FEET. WINDS AND SEAS WILL BE HIGHER NEAR THUNDERSTORMS. 05/10

&&

.FIRE WEATHER...NO HEADLINES. DAYTIME HUMIDITIES REMAIN WELL ABOVE
CRITICAL LEVELS. /10

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      72  89  71  88 /  20  40  30  60
PENSACOLA   75  90  73  86 /  20  40  30  60
DESTIN      76  88  75  87 /  20  40  30  60
EVERGREEN   69  89  69  88 /  20  40  30  60
WAYNESBORO  69  90  68  89 /  20  30  40  50
CAMDEN      69  89  69  88 /  20  40  40  60

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jul 4, 10:17 AM CDT, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1017 AM CDT FRI JUL 4 2008

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-051200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
1017 AM CDT FRI JUL 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MISSISSIPPI...SOUTH ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND
THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...REST OF TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS DEVELOPING ALONG THE COAST DURING THE
MORNING HOURS WILL DEVELOP INLAND DURING THE COURSE OF THE EARLY
AFTERNOON HOURS.  SCATTERED STRONGER THUNDERSTORMS IN THE AFTERNOON
HOURS WILL PRODUCE GUSTY WINDS AROUND 45 MPH...FREQUENT
LIGHTNING...AND VERY HEAVY RAINS FALLING AT A RATE OF 2 INCHES PER
HOUR.  ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
OVER THE INLAND AREAS...MAINLY ALONG AND EAST OF THE INTERSTATE 65
CORRIDOR.  THE MAIN THREAT WITH ANY SEVERE STORMS WILL BE WIND GUSTS
AROUND 60 MPH AND VERY FREQUENT LIGHTNING STRIKES.  THE
THUNDERSTORMS WILL DIMINISH IN INTENSITY AND COVERAGE DURING THE
EARLY EVENING HOURS.

DUE TO AN OUTGOING AFTERNOON TIDE AND A LARGE TIDAL RANGE...THERE IS
A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES THIS AFTERNOON.
THOSE PLANNING A TRIP TO THE GULF BEACHES THIS AFTERNOON SHOULD USE
CAUTION WHEN ENTERING THE WATER.  PAY ATTENTION TO THE LOCAL FLAG
WARNING SYSTEMS AND HEED THE ADVICE OF THE LOCAL BEACH PATROL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON THROUGH THE
WEEKEND AND INTO THE MIDDLE OF NEXT WEEK. THE BEST CHANCE FOR
THUNDERSTORMS AT THIS TIME LOOKS TO BE ON SUNDAY.  A FEW STORMS MAY
CONTAIN STRONG GUSTY WINDS AND HEAVY RAIN...ALL THUNDERSTORMS
CAPABLE OF PRODUCING FREQUENT LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER AND EMERGENCY MANAGEMENT ACTIVATION FOR SEVERE STORMS
IS NOT EXPECTED.

In the hours before

Special weather statement, Jul 4, 4:49 PM CDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
449 PM CDT FRI JUL 4 2008

ALZ055-056-059-FLZ001-003-042230-
ESCAMBIA-CONECUH-MONROE-INLAND ESCAMBIA-INLAND SANTA ROSA-
INCLUDING THE CITIES OF...BREWTON...EVERGREEN AND MONROEVILLE...
449 PM CDT FRI JUL 4 2008

...STRONG THUNDERSTORMS ARE BEING DETECTED OVER ESCAMBIA...CONECUH...
MONROE AND SANTA ROSA COUNTIES...

AT 448 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM PACKARDS BEND TO 2 MILES SOUTHEAST OF
KIRKLAND...MOVING EAST AT 20 MPH.

THESE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
KEITH...PETERMAN...CASTLEBERRY...RIVER RIDGE...NICHBURG...TUNNEL
SPRINGS AND BURNT CORN THROUGH 530 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...FREQUENT CLOUD
TO GROUND LIGHTNING...AND WIND GUSTS OF 45 TO 55 MPH. WINDS THIS
STRONG COULD BRING DOWN DEAD TREES AND LARGE LIMBS RESULTING IN
SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF ELECTRICAL POWER
MAY RESULT FROM DOWNED POWER LINES. EXERCISE EXTREME CAUTION WHEN
OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME
OR BUILDING UNTIL THESE STORMS HAVE PASSED.
Special weather statement, Jul 4, 5:00 PM CDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
500 PM CDT FRI JUL 4 2008

MSZ079-042300-
GEORGE-
500 PM CDT FRI JUL 4 2008

...A STRONG THUNDERSTORM IS BEING DETECTED OVER GEORGE COUNTY...

AT 458 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 10 MILES SOUTHWEST OF BASIN...MOVING NORTHEAST AT 20
MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
BASIN AND AGRICOLA THROUGH 600 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT CLOUD
TO GROUND LIGHTNING...AND WIND GUSTS OF 45 TO 55 MPH. WINDS THIS
STRONG COULD BRING DOWN DEAD TREES AND LARGE LIMBS RESULTING IN
SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF ELECTRICAL POWER
MAY RESULT FROM DOWNED POWER LINES. EXERCISE EXTREME CAUTION WHEN
OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME
OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, Jul 4, 6:04 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
604 PM CDT FRI JUL 4 2008

FLZ001-003-042330-
INLAND ESCAMBIA-INLAND SANTA ROSA-
604 PM CDT FRI JUL 4 2008

...A STRONG THUNDERSTORM IS BEING DETECTED OVER ESCAMBIA AND SANTA
ROSA COUNTIES...

AT 603 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 2 MILES SOUTH OF CENTURY...MOVING EAST AT 3 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
CENTURY...FLOMATON AND JAY THROUGH 630 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT CLOUD
TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS
STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THE STORM HAS PASSED.
Local storm report, Jul 4, 6:07 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
607 PM CDT FRI JUL 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             CENTURY                 30.98N 87.26W
07/04/2008  E0.50 INCH       ESCAMBIA           FL   COUNTY OFFICIAL

&&
Local storm report, Jul 4, 7:32 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
732 PM CDT FRI JUL 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND DMG     2 W RIDERWOOD           32.13N 88.36W
07/04/2008                   CHOCTAW            AL   PUBLIC

            TREES DOWN IN SCOTT MOUNTAIN ON COUNTY ROAD 9.

0655 PM     TSTM WND DMG     GILBERTOWN              31.88N 88.32W
07/04/2008                   CHOCTAW            AL   PUBLIC

            TREES DOWN IN GILBERTOWN

&&
Special weather statement, Jul 4, 7:41 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
741 PM CDT FRI JUL 4 2008

ALZ051-053-050115-
CLARKE-CHOCTAW-
INCLUDING THE CITIES OF...GROVE HILL...
741 PM CDT FRI JUL 4 2008

...A STRONG THUNDERSTORM IS BEING DETECTED OVER CLARKE AND CHOCTAW
COUNTIES...

AT 736 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 5 MILES EAST OF WEST BEND...MOVING SOUTHEAST AT 29 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
CHILTON...PEACOCK...GROVE HILL AND WHATELY THROUGH 815 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT CLOUD
TO GROUND LIGHTNING...AND WIND GUSTS OF 45 TO 55 MPH. WINDS THIS
STRONG COULD BRING DOWN DEAD TREES AND LARGE LIMBS RESULTING IN
SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF ELECTRICAL POWER
MAY RESULT FROM DOWNED POWER LINES. EXERCISE EXTREME CAUTION WHEN
OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME
OR BUILDING UNTIL THE STORM HAS PASSED.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 7:28 AM CDTMarine Weather StatementMOB3 hr
Jul 5, 7:48 AM CDTSpecial Marine WarningMOB42 min
Jul 5, 2:23 PM CDTSevere Thunderstorm WarningMOBBaldwin, Clarke, Monroe27 min
Jul 5, 3:48 PM CDTMarine Weather StatementMOB2 hr
Jul 5, 5:20 PM CDTSpecial Marine WarningMOB85 min
Jul 5, 6:25 PM CDTSpecial Marine WarningMOB65 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.